GEORGE P. SUSENS, M.D.; CHARLES HENDRICKSON, M.D.; DEBORAH A. BARTO, M.D.; BRUCE J. SAMS, M.D.
SUSENS GP, HENDRICKSON C, BARTO DA, SAMS BJ. Disseminated Intravascular Coagulation Syndrome with Metastatic Melanoma: Remission After Treatment with 5-(3,3-Dimethyl-1-Triazeno) Imidazole-4-Carboxamide (DTIC). Ann Intern Med. 1976;84:175-176. doi: 10.7326/0003-4819-84-2-175
Download citation file:
Published: Ann Intern Med. 1976;84(2):175-176.
We have observed a dramatic response of melanoma with disseminated intravascular coagulation to a chemotherapeutic agent, 5-(3,3-dimethyl-1-triazeno) imidazole-4-carboxamide (DTIC) (1).
A 67-year-old white man presented with cough of 2 months' duration, 8.2-kg weight loss, anorexia, and fatigue. He was alert and pale, with multiple ecchymoses on the arms. Chest X ray showed a small coin lesion in the lower lobe of the left lung. His hematocrit value was 34%; leukocyte count, 3600/mm3; and erythrocyte sedimentation rate, 64 mm/h. He was admitted to the hospital. The next morning his hematocrit value was 30%; platelet count, 7000/mm3; reticulocytes, 2.7%. Helmet cells were
Learn more about subscription options.
Register Now for a free account.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only